Hail, Greenbrier
- When
- March 21, 9:42 PM EST
- Where
- Greenbrier County, 0.69 mi N of Quinwood
- Measured
- 0.88 in hail
- Reported by
- Post Office
- Coordinates
- 38.080, -80.700
Hail ranged from dime to nickel size.
Thunderstorms formed ahead of an approaching cold front. One storm increased in intensity and produced hail the size of nickels.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Thunderstorms formed ahead of an approaching cold front. One storm increased in intensity and produced hail the size of nickels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Mar 21, 8:21 PM EST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 921 PM EDT MON MAR 21 2011 .SYNOPSIS... AS A LOW PRESSURE SYSTEM MOVES INTO NEW ENGLAND THIS EVENING...IT WILL DRAG A COLD FRONT SOUTHWARD...WHICH WILL SETTLE ACROSS THE NORTHERN PART OF OUR REGION BY TUESDAY MORNING. THIS FRONT WILL PROVIDE THE TRIGGER FOR ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY THROUGH LATE WEDNESDAY EVENING...WHEN A STRONGER COLD FRONT WILL CLEAR THROUGH OUR AREA. && .NEAR TERM /THROUGH TUESDAY NIGHT/... BAND OF CONVECTION HAS MADE IT INTO THE FAR NORTHERN PORTIONS OF THE CWA THIS EVENING AND SHOULD CONTINUE TO PRESS ESE TOWARD THE BETTER INSTABILITY OVER THE EAST IN THE NEXT HOUR OR TWO. THUS SENT AN EARLIER UPDATE TO RAISE POPS TO LIKELYS NE ZONES WHILE EXTENDING CHANCES FARTHER SE INTO PORTIONS OF THE VA PIEDMONT THRU MIDNIGHT OR SO. THINK MUCH OF THIS COVERAGE SHOULD FINALLY FADE AFTER MIDNIGHT WHEN WILL HAVE BASICALLY LOW CHANCE POPS FOR ANY RESIDUAL UPSTREAM COVERAGE. OTRW EVENING RAOBS SHOW RATHER STEEP LAPSES ACROSS THE REGION THIS EVENING BUT OFFSET BY LESS MOISTURE THE FARTHER SOUTH YOU GO AND DEEP WESTERLY FLOW WITH ONLY A HINT OF BACKING. THIS DRYING HAS TENDED TO CUTOFF SHRA FROM CROSSING SOUTH OF HIGHWAY 460 OVER THE WEST WHILE SLIGHTLY BETTER SUPPORT EXISTS ON THE WESTERN PORTION OF THE LINE CLOSER TO THE PASSING SPEED MAX OUT EAST. SINCE STILL HAVE SOME SCTD STORMS FARTHER NW CLOSER TO THE ACTUAL COLD FRONT ALONG THE OHIO RIVER WILL NEED TO CARRY SOME LOW POPS NW HALF AS WELL OVERNIGHT OTRW PC FOR MAINLY DEBRIS CLOUDS AFTER MIDNIGHT. VERY MILD NIGHT IN STORE GIVEN MOISTURE AHEAD OF THE FRONT AND CONTINUED WEST/SW BREEZES SO UPPED LOWS TO AROUND 60 IN SPOTS...WITH LOW/MID 50S ELSW EVEN IN THE COOLER VALLEYS. PREVIOUS DISCUSSION BELOW... A LOW PRESSURE SYSTEM IS PUSHING RAPIDLY ACROSS THE EASTERN GREAT LAKES INTO UPPER NEW ENGLAND THIS AFTERNOON...AND IS DRAGGING A COLD FRONT WHICH EXTENDS BACK INTO NORTHERN OHIO AND INDIANA. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN OHIO AND NORTHERN WEST VIRGINIA...WHICH ARE MOVING IN A EAST SOUTHEAST DIRECTION. THESE SHOWERS AND THUNDERSTORMS WILL GRADUALLY PUSH SOUTHWARD THROUGH THE EVENING...AND ARE EXPECTED TO PUSH INTO OUR SOUTHEAST WEST VIRGINIA COUNTIES LATE THIS EVENING. ALTHOUGH THESE STORMS WILL BE DIMINISHING IN INTENSITY WITH THE LOSS OF DAYTIME HEATING...CANNOT RULE OUT THE POSSIBILITY OF A FEW STRONG TO SEVERE STORMS ACROSS SOUTHEAST WEST VIRGINIA AND THE ALLEGHANY HIGHLANDS THROUGH MIDNIGHT. ON TUESDAY...THE COLD FRONT CONTINUES SOUTHWARD...AND BECOMES STALLED ACROSS OUR REGION DURING THE MORNING FROM SOUTHEAST TO NORTHWEST. THE INCREASED CLOUD COVER WILL HELP KEEP TEMPERATURES A LITTLE COOLER THAN THOSE OBSERVED TODAY...HOWEVER STILL EXPECT THEM TO BE ABOVE NORMAL FOR THIS TIME OF YEAR. WITH THE FRONT SITUATED ACROSS THE NORTHERN PORTION OF OUR AREA...SHOWER AND THUNDERSTORM ACTIVITY WILL REDEVELOP DURING THE AFTERNOON. AS WITH TODAY...WILL NOT BE ABLE TO RULE OUT ONE OR TWO STORMS BECOMING STRONG. SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE INTO THE EVENING...AGAIN DIMINISHING IN INTENSITY SHORTLY AFTER SUNSET. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... DEALING WITH A WARM FRONT BISECTING THE AREA TUE EVENING WITH MAIN LIFT HEADING NORTHWARD TUE NIGHT. WILL KEEP THE CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS IN THE NRN CWA TUE EVENING WITH ISOLATED SHOWERS SOUTH ACROSS THE 460 CORRIDOR. THE MAIN FORECAST THREAT IS GOING TO BE WEDNESDAY AS STRONG SFC LOW MOVES ACROSS THE OHIO VALLEY INTO THE CENTRAL APPS. MODELS ARE PRETTY CLOSE IN TIMING ATTM...WITH A LINE OF SHOWERS/TSRA HEADING TOWARD WV BY MID MORNING WED AND THEN JUMPING INTO THE PIEDMONT BY WED LATE AFTN. THE FLOW BACKS AHEAD OF IT WED MORNING SO AT LEAST THE WRN HALF OF THE CWA SHOULD SEE SOME ACTIVITY...BUT MAINTAINING CHANCE POPS EAST OF THE WV/VA BORDER...AS THEN THE FLOW VEERS QUICKLY WEST AND INCREASES TO 45KTS. THIS USUALLY POSES A RAIN SHADOW...LOWER POPS ACROSS THE NRV INTO THE FOOTHILLS. ALTHOUGH THE STRENGTH OF THE SYSTEM SHOULD OVERRIDE SOME OF THIS. MODELS SHOW REDEVELOPMENT OVER THE VIRGINIA AND NC PIEDMONT LATE WEDNESDAY INTO WED EVENING. WILL KEEP SOME HIGHER POPS OUT THERE. MAY NEED TO ADJUST UPWARD AS WE GET CLOSER TO THIS EVENT. WITH STRONG WIND ENERGY THE MAIN THREAT OF THE TSRA WILL BE DAMAGING WINDS. WILL KEEP THE ENTIRE CWA IN THE HAZARDOUS WX OUTLOOK FOR THIS. WED NIGHT INTO THU...THE SYSTEM MOVES EAST WITH STRONG CAA TAKING PLACE AND SUBSTANTIAL LOW LVL JET PER GFS SOUNDINGS AROUND 40-50 KNOTS. COULD SEE WIND ADVISORY LEVELS AT THE HIGHER ELEVATIONS...AND MAYBE EVEN WARNING...ALTHOUGH THE MOMENTUM TRANSFER INDICATED LESS THAN 50 KNOTS. THE NW FLOW BEHIND THE SYSTEM SHOULD KEEP SHOWERS AROUND TOWARD THE SE WV UPSLOPE AREA INTO THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... FORECAST THIS PERIOD STARTS OFF WITH DECENT CONFIDENCE IN THE MODELS...WITH GENERAL AGREEMENT ON THE UPPERFLOW INTO THE EASTERN U.S. THU NIGHT-FRIDAY. BUT HEADING INTO THE WEEKEND AND EARLY NEXT WEEK...THE ECMWF/GFS CAMPS SPLIT. THE 00Z/06Z GFS SHOWS A MORE AMPLIFIED SHORTWAVE/LOW DEVELOPING ACROSS THE MIDWEST...WITH THE ECMWF KEEPS AN OPEN WAVE. AT THE SFC...THE MODELS ARE NOT TOO FAR OFF...BUT LOCATION OF WARM FRONTAL BOUNDARY FRI NIGHT-SUNDAY WILL MAKE FOR A DIFFICULT TEMP FORECAST. FOR THIS PERIOD...WILL LEAN TOWARD THE GEFS WHICH SEEMS TO BE A GOOD AVERAGE OF THE TWO MODELS ALTHOUGH LEANING TOWARD THE STRONGER GFS SOLUTION. WITH THIS SOLUTION...A WARM FRONTAL TO QUASI-STATIONARY BOUNDARY WILL SET UP ACROSS THE SRN CWA OR JUST SOUTH FRIDAY NIGHT-SAT NIGHT...WITH A COUPLE OF LOW PRESSURE WAVES MOVING ACROSS. THE MAIN SFC HIGH IS OVER HUDSON BAY BRIDGING SOUTHEAST INTO THE MID ATLANTIC. WITH AN EASTERLY FLOW AN INSITU WEDGE WILL BE DEVELOPING...AND REMAINING INTO SUNDAY BEFORE THE SFC LOW MOVES EAST OF THE AREA. FOR US...THE WEEKEND IS LOOKING COOLER AND WETTER THAN PREVIOUS FORECASTS. THE BEST THREAT OF RAIN WILL BE SATURDAY AFTN INTO SAT NIGHT WITH ONE WAVE MOVING ACROSS...THEN THE UPPER SYSTEM AND COLD FRONT ARRIVE SUNDAY. COULD SEE SOME THUNDER IN THE SOUTH SUNDAY AFTN AS MAIN SHORTWAVE MOVES ACROSS. IF MODELS CAN SHOW CONSISTENCY ON THIS WETTER SOLUTION...WILL NEED TO BUMP POPS HIGHER THAN 50 FOR THE WEEKEND. MODELS STILL DIFFER MONDAY WITH THE GFS BRINGING HIGH PRESSURE SOUTHEAST ACROSS THE OHIO VALLEY...SIMILAR TO THE ECMWF...BUT THE ECMWF IS PULLING MOISTURE QUICKER BACK NORTH INTO THE TN VALLEY AND SRN APPS WITH A SRN STREAM WAVE. THE NEW 12Z GFS HAS SPED UP THE WEEKEND SYSTEM...SO FOR MONDAY WILL KEEP LOW CHANCE TO SLIGHT CHANCE POPS...WITH COOLER TEMPS. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... BROKEN AREA OF CONVECTION CONTINUES TO APPROACH FROM THE NW EARLY THIS EVENING AND SHOULD MAKE IT INTO AREAS AROUND KLWB AND PERHAPS KLYH DURING THE NEXT COUPLE OF HOURS. ISOLATED THREAT OF SEEING A SHRA MAKE IT TO THE KROA VICINITY WITH BETTER CHANCES OF STRONGER TSRA TO THE NORTH. EXPECT MOST OF THIS ACTIVITY TO GRADUALLY FADE WITH LOSS OF HEATING AND SHOULD BE ABOUT GONE SHORTLY AFTER MIDNIGHT. OTRW LOOKING AT CONTINUED VFR CONDITIONS OUTSIDE OF SHRA/TSRA THIS EVENING WITH BRIEF PERIODS OF MVFR/IFR AND GUSTY WINDS WITHIN ANY TSRA THAT MIGHT CLIP ONE OF THE NORTHERN TAF SITES. FRONT SLIPS SOUTH INTO THE REGION OVERNIGHT BEFORE STALLING ALONG A KBLF TO KROA TO KDAN LINE ON TUESDAY. THIS SHOULD ALLOW SOME LOWER LEVEL MOISTURE TO SNEAK IN LATER TONIGHT ALONG THE BLUE RIDGE AND POINTS WEST. HOWEVER LOW CONFIDENCE IN WHETHER OR NOT WILL SEE WIDESPREAD MVFR CIGS DEVELOP FROM KBLF NE BEFORE THINGS MIX OUT TUESDAY. FOR NOW WILL ONLY INCLUDE A BRIEF MVFR CIG IN SPOTS LATE TONIGHT AND THEN RETURN TO VFR UNDER SCTD/BKN STRATO-CU AND MID DECK TUESDAY. THE FRONT SHOULD PROVIDE ENOUGH FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY ON TUESDAY AFTERNOON AND EVENING BUT LIFT LOOKS RATHER WEAK. THUS ONLY INCLUDING A VCSH ACROSS SE WVA AND OVER THE NORTH WHERE GUIDANCE DEPITS A FEW AFTERNOON SHRA AS THE FRONT STARTS TO RETURN BACK NE. THERE IS A BETTER THREAT FOR MORE WIDESPREAD MVFR/IFR RESTRICTIONS WEDNESDAY WITH THE PASSAGE OF A STRONG COLD FRONT THROUGH THE AREA. VFR WILL THEN RETURN EAST OF THE MOUNTAINS BEHIND THE FRONT THURSDAY WITH LINGERING MVFR IN UPSLOPE LOW CLOUDS AND LIGHT PRECIP ACROSS THE SE WVA SITES. VFR THEN RETURNS ACROSS THE REGION FRIDAY AS HIGH PRESSURE BUILDS NORTH OF THE AREA. ANOTHER LOW PRESSURE SYSTEM MAY BRING WIDESPREAD POOR FLYING CONDITIONS ON SATURDAY UNDER LOW CIGS AND PERIODS OF RAINFALL. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...JH/NF SHORT TERM...WP LONG TERM...PC/WP AVIATION...JH/NF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 357 PM EDT MON MAR 21 2011 VAZ019-020-WVZ042>045-222000- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 357 PM EDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THROUGH THE EVENING. A FEW OF THE STORMS MAY BE SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT COULD BRING STRONG TO SEVERE THUNDERSTORMS AGAIN WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ007-009>018-022>024-032>035-043>047-058-059- 222000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 357 PM EDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT COULD BRING STRONG TO SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
657 PM EDT MON MAR 21 2011
VAZ020-024-220000-
BATH VA-ROCKBRIDGE VA-
657 PM EDT MON MAR 21 2011
...A STRONG THUNDERSTORM WILL AFFECT BATH AND ROCKBRIDGE COUNTIES...
AT 653 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 19 MILES NORTHEAST
OF MARLINTON...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR BURNSVILLE AROUND 715 PM...YOST AROUND 735
PM...BELLS VALLEY AROUND 740 PM...ROCKBRIDGE BATHS AROUND 750 PM...
BROWNSBURG AROUND 755 PM AND VESUVIUS AROUND 800 PM.
LAT...LON 3822 7971 3820 7955 3819 7951 3816 7952
3817 7950 3816 7943 3809 7948 3789 7916
3776 7930 3822 7988 3826 7983 3827 7979
RCSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
712 PM EDT MON MAR 21 2011
WVZ045-220015-
GREENBRIER WV-
712 PM EDT MON MAR 21 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREENBRIER COUNTY...
AT 710 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
RICHWOOD...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR LEONARD AROUND 735 PM AND BEARTOWN STATE PARK
AROUND 745 PM.
LAT...LON 3823 8035 3811 8035 3805 8027 3805 8024
3804 8024 3802 8028 3817 8058 3818 8058
3827 8043
RCSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
744 PM EDT MON MAR 21 2011
VAZ019-020-WVZ045-220030-
ALLEGHANY VA-BATH VA-GREENBRIER WV-
744 PM EDT MON MAR 21 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ALLEGHANY...SOUTHERN
BATH AND NORTHEASTERN GREENBRIER COUNTIES...
AT 741 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF MARLINTON...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR NEOLA AROUND 800 PM...MOUNTAIN GROVE AROUND
805 PM...CALLISON...LAKE MOOMAW...BACOVA JUNCTION...AND NATURAL WELL
AROUND 810 PM...HOT SPRINGS...CARLOOVER...AND WARM SPRINGS AROUND 815
PM AND INGALLS FIELD AROUND 820 PM.
LAT...LON 3798 7957 3776 7987 3804 8025 3805 8025
3804 8015 3806 8011 3807 7997 3810 7993
3811 7995 3813 7995 3816 7992
RCSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
830 PM EDT MON MAR 21 2011
VAZ019-020-023-024-220115-
ALLEGHANY VA-BATH VA-BOTETOURT VA-ROCKBRIDGE VA-
830 PM EDT MON MAR 21 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN
ALLEGHANY...SOUTHEASTERN BATH...NORTHERN BOTETOURT AND SOUTHERN
ROCKBRIDGE COUNTIES...
AT 828 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF CLIFTON FORGE CITY...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR LONGDALE FURNACE AROUND 835 PM...COLLIERSTOWN
AROUND 845 PM...NATURAL BRIDGE AROUND 855 PM AND GLASGOW AROUND 900
PM.
LAT...LON 3771 7932 3761 7943 3762 7944 3761 7946
3759 7945 3753 7953 3785 7987 3793 7980
RCSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
904 PM EDT MON MAR 21 2011
VAZ024-034-035-045-220145-
AMHERST VA-BEDFORD VA-CAMPBELL VA-ROCKBRIDGE VA-
904 PM EDT MON MAR 21 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN AMHERST...NORTHERN
BEDFORD...AND SOUTHEASTERN ROCKBRIDGE COUNTIES TO INCLUDE THE CITY
OF LYNCHBURG...
AT 858 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
GLASGOW...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR BIG ISLAND AROUND 910 PM...NAOLA AROUND 915
PM...BOONSBORO AROUND 920 PM...ELON AROUND 925 PM AND FALCONERVILLE
AROUND 930 PM.
LAT...LON 3751 7891 3749 7893 3750 7894 3749 7894
3734 7921 3765 7954 3776 7944
RCSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
936 PM EDT MON MAR 21 2011
VAZ045-046-059-220215-
APPOMATTOX VA-CAMPBELL VA-CHARLOTTE VA-
936 PM EDT MON MAR 21 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN APPOMATTOX...NORTHERN
CAMPBELL AND CHARLOTTE COUNTIES...
AT 932 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LYNCHBURG
CITY...MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR CONCORD...AND SPOUT SPRING AROUND 945 PM...
SPRING MILLS...AND APPOMATTOX AROUND 950 PM...SPRING MILLS...MIKE...
AND EVERGREEN AROUND 955 PM...RED HOUSE...AND HAT CREEK AROUND 1000
PM AND RED HOUSE AROUND 1005 PM.
LAT...LON 3698 7874 3701 7875 3698 7875 3696 7878
3736 7917 3741 7913 3739 7907 3742 7907
3741 7905 3743 7904 3746 7899 3727 7866
3721 7868 3720 7864 3716 7861 3714 7852
3710 7849
RCSThe Charleston,WV radar (KRLX), 93 km away, was scanning. The volume nearest the first event began at 02:43 UTC.
1 hail. Local standard time, as filed.
Hail ranged from dime to nickel size.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2011Every state in 2011This day in weather historyWarnings in West Virginia, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 294508.